Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 64, NWS Springfield, MO

June 27, 2021McDonald County, Newton County, Missouri

NWS Springfield, MO issued this areal flood warning at Jun 27, 2021, 6:54 AM CDT for McDonald County, Newton County, Missouri. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2021, 6:54 AM CDT (11:54 UTC)
Expired
Jun 27, 2021, 5:00 PM CDT
In force
10 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:23 AM CDTHEAVY RAIN 3.117 W Anderson, MOCOCORAHS STATION MO-MD-5 ANDERSON 6.8 W.
Jun 27, 8:30 AM CDTHEAVY RAIN 3.215 Sse Neosho, MOMESONET STATION NSOM7 NEOSHO WATER STATION.
Jun 27, 9:00 AM CDTHEAVY RAIN 2.891 Se Pineville, MOMESONET STATION LSGM7 LITTLE SUGAR CREEK AT PINEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

698 
WGUS43 KSGF 271154
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
654 AM CDT Sun Jun 27 2021

MOC119-145-272200-
/O.NEW.KSGF.FA.W.0064.210627T1154Z-210627T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-Newton MO-
654 AM CDT Sun Jun 27 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  McDonald County in southwestern Missouri...
  Newton County in southwestern Missouri...

* Until 500 PM CDT Sunday.

* At 654 AM CDT, Doppler radar indicated heavy rain over the last 24 
  to 48 hours. Flooding is already occurring in the warned area. 
  Between 3 and 8 inches of rain have fallen in the last 48 hours. 
  Additional rainfall is expected in the warned area through this 
  afternoon and tonight.

* Some locations that will experience flooding include...
  Southern Joplin, Neosho, Pineville, Galena, Seneca, Granby, 
  Anderson and Noel.

This includes the following low water crossings...
  Business Highway 60 just north of Neosho, Highway 43 at Buffalo 
  Creek west of Anderson, Route DD at The Elk River just north of 
  Noel, Route W at Shoal Creek near Ritchey and Route CC at Lost 
  Creek just south of Racine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3706 9462 3705 9406 3675 9407 3650 9436
      3650 9462

$$

KP

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 27, 6:33 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 27, 6:33 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
633 AM CDT Sun Jun 27 2021

...AVIATION UPDATE...

.SHORT TERM...(Today and tonight)

It was a stormy night for some locations across extreme southeast
Kansas and the Missouri Ozarks. Showers and thunderstorms lingered
along a weak surface boundary, underneath southwesterly flow
aloft. High precipitable water values led to efficient rainfall
rates, as flooding continued in areas of Newton County, an area
that has been hit two nights in a row.

For today, look for continued showers and thunderstorms along the
frontal boundary. The areal coverage of this activity may shrink a
little as the low level jet begins to wane. Rainfall rates could
lead to localized areas of flash flooding, therefore the Flash
Flood Watch will be allowed to continue through late this morning.

Temperatures today will range from the low 80s out west, to the
upper 80s in the eastern Ozarks.

For tonight, another round of showers and thunderstorms will
develop, possibly impacting the same areas that received rain the
previous two nights. A flood risk will persist, especially in
locations that experience repeated thunderstorms with high
rainfall rates.

.LONG TERM...(Monday through Saturday)

We have rain chances in every period through the middle of the
upcoming work week. Temperatures will be cooler with highs
generally in the low 80s on a daily basis.

A broad trough of upper level low pressure will retrograde back
to the west, allowing for rising mid level heights to return from
the east. Weak southwest flow and continued Gulf moisture
transport will accommodate additional rain throughout the next
few days.

We get back into a weak northwest flow regime by late in the week
as a strong closed off upper level low pressure system develops
over the Great Lakes Region. This low seems strong for the time of
year, and I think models will adjust this with time. Therefore the
forecast late in the upcoming week has some uncertainty with it.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)

Pilots flying in and out of the southwest Missouri airports will
need to monitor radar trends over the next 24 hours. Any
convection that directly impacts an airfield will have a shot at
lowering flight conditions.

Showers and isolated thunderstorms were ongoing this morning
across the region, and will likely linger in the area throughout
the day.

Otherwise, VFR conditions are expected when precipitation is not
present.

Look for winds to be light and variable throughout the day and
night.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until noon CDT today for MOZ055>058-066>071-
     077>083-088>096-101>104.

KS...Flash Flood Watch until noon CDT today for KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Jun 27, 3:30 AM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
330 AM CDT Sun Jun 27 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
330 AM CDT Sun Jun 27 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Elevated flooding risk.
  Elevated lightning risk.

DISCUSSION...

Showers and thunderstorms will linger through today and tonight.
There is a limited risk for a strong storm or two this afternoon
into tonight, with strong thunderstorm wind gusts being the
primary risk.

While many areas will see little to no rain, the areas in which
storms develop will see heavy downpours. High hourly rainfall
rates combined with repeated rainfall over the same areas could
result in flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Daily chances for showers and thunderstorms are expected to
continue through the middle of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Local storm report, Jun 27, 5:43 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      1 WNW NEOSHO            36.87N 94.38W
06/27/2021                   NEWTON             MO   LAW ENFORCEMENT

            EXCESSIVE RAINFALL CAUSED FLASH FLOODING ON
            SPRING AND MCCORD STREET.

&&

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 11:43 PM CDTFlash Flood WarningSGFNewton7 hr
Jun 27, 12:44 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Jun 27, 12:12 PM CDTSpecial Weather StatementSGFStone33 min
Jun 27, 12:39 PM CDTFlash Flood WarningSGFBarry, Stone4 hr
Jun 27, 12:51 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney24 min
Jun 27, 1:17 PM CDTSpecial Weather StatementSGFChristian28 min
Jun 27, 1:30 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney45 min
Jun 27, 2:17 PM CDTSevere Thunderstorm WarningSGFDouglas, Laclede, Texas, Webster, Wright43 min
Jun 27, 2:52 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas, Wright38 min
Jun 27, 2:59 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright46 min
Jun 27, 3:23 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski52 min
Jun 27, 3:29 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas, Wright31 min
Jun 27, 3:43 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Pulaski47 min

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.